MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 21AECJ-502
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Codes Death (1802); Low Blood Pressure/ Hypotension (1914)
Date of Event 03/22/2019
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2019, a 21mm masters series valve was implanted in a (b)(6) female.On (b)(6) 2019, the patient collapsed in the icu.An echo performed revealed one of the leaflets was not moving and the other was partially coapting, resulting in a high gradient and hypotension.The patient's native annulus was reported to be severely calcified.A re-do procedure was performed and the patient was unable to sustain the operation and expired on (b)(6) 2019, due to persistent hypotension and renal failure.
 
Additional Manufacturer Narrative
An event of an obstructed leaflets, with resulting high gradient and hypotension was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.Based on the information received, the cause of the reported incident could not be conclusively determined.Information from the field indicated that the patient's native annulus was severely calcified.The patient reportedly died following a re-do procedure due to persistent hypotension and renal failure.
 
Event or Problem Description
On (b)(6) 2019, a 21mm masters series valve was implanted in a (b)(6) female.On (b)(6) 2019, the patient collapsed in the icu.An echo performed revealed one of the leaflets was not moving and the other was partially coapting, resulting in a high gradient and hypotension.The patient's native annulus was reported to be severely calcified; however, no sub-annular tissue or thrombus was observed at the time of the procedure.A re-do procedure was performed and the patient was unable to sustain the operation and expired on (b)(6) 2019, due to persistent hypotension and renal failure.

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key8562210
Report Number2648612-2019-00025
Device Sequence Number1587102
Product Code LWQ
UDI-Device Identifier05414734053884
UDI-Public05414734053884
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2023
Device Model Number21AECJ-502
Device Catalogue Number21AECJ-502
Device Lot Number6747797
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer04/30/2019
Initial Report FDA Received Date04/29/2019
Supplement Report FDA Received Date05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age76 YR
Patient Weight56